Alert archive / Texas / Red Flag Warnings in 2013

Red Flag Warning 2, NWS Norman, OK

February 10, 20138 counties in Texas; 8 counties in Oklahoma

NWS Norman, OK issued this red flag warning at Feb 10, 2013, 3:53 AM CST for 8 counties in Texas; 8 counties in Oklahoma. It took effect at Feb 10, 2013, 12:00 PM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 10, 2013, 3:53 AM CST (09:53 UTC)
In effect from
Feb 10, 2013, 12:00 PM CST
Expired
Feb 10, 2013, 4:09 PM CST
In force
4 hr
Issued by
NWS Norman, OK

Counties Carter County, OK, Comanche County, OK, Cotton County, OK, Jackson County, OK, Jefferson County, OK, Love County, OK, Stephens County, OK, Tillman County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 40 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2013-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2013-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 651 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
402 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
651 m²/s²
0-3 km storm-relative helicity
625 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

179 
WWUS84 KOUN 100953
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
353 AM CST SUN FEB 10 2013

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS SOUTHERN
OKLAHOMA AND WESTERN NORTH TEXAS THIS AFTERNOON...

TXZ083>090-102215-
/O.UPG.KOUN.FW.A.0002.130210T1800Z-130211T0000Z/
/O.NEW.KOUN.FW.W.0002.130210T1800Z-130211T0000Z/
HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
353 AM CST SUN FEB 10 2013

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING FOR WINDY... WARM AND VERY DRY CONDITIONS FOR PARTS OF
SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WINDS... WEST 20 TO 30 MPH WITH GUSTS OVER 35 MPH LIKELY.

* HUMIDITY...8 TO 15 PERCENT

* TEMPERATURE...65 TO 69.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$

OKZ036>039-044>046-050-102215-
/O.NEW.KOUN.FW.W.0002.130210T1800Z-130211T0000Z/
JACKSON-TILLMAN-COMANCHE-STEPHENS-COTTON-JEFFERSON-CARTER-LOVE-
353 AM CST SUN FEB 10 2013

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING FOR WINDY... WARM AND VERY DRY CONDITIONS FOR PARTS OF
SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING. 

* WIND...WEST 20 TO 30 MPH WITH GUSTS OVER 35 MPH LIKELY

* HUMIDITY...10 TO 20 PERCENT

* TEMPERATURE...65 TO 69 DEGREES

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$
1 follow-up statement
539 
WWUS84 KOUN 102209
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
409 PM CST SUN FEB 10 2013

...RED FLAG WARNING CANCELLED...

OKZ036>039-044>046-050-TXZ083>090-102315-
/O.CAN.KOUN.FW.W.0002.000000T0000Z-130211T0000Z/
JACKSON-TILLMAN-COMANCHE-STEPHENS-COTTON-JEFFERSON-CARTER-LOVE-
HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
409 PM CST SUN FEB 10 2013

...RED FLAG WARNING IS CANCELLED FOR PARTS OF SOUTHERN OKLAHOMA
AND WESTERN NORTH TEXAS...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE RED FLAG
WARNING. 

WIND SPEEDS HAVE DECREASED ACROSS SOUTHWESTERN OKLAHOMA AND
WESTERN NORTH TEXAS. ALTHOUGH HIGH FIRE DANGER REMAINS BECAUSE
OF LOW HUMIDITY AND DROUGHT CONDITIONS... THE LOWER WIND SPEEDS
WILL PREVENT AN EXTREME FIRE WEATHER DAY.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Feb 10, 3:37 AM CST, 16 minutes earlier.

Area forecast discussion, Feb 10, 3:37 AM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
337 AM CST SUN FEB 10 2013

.DISCUSSION...
WELL... QUITE A BIT GOING ON WITH THIS FORECAST.

FIRST OFF STORMS ARE EXPECTED TO BE EXITING SOUTHEAST OKLAHOMA
QUICKLY THIS MORNING WITH VERY DRY AIRMASS MOVING OVER THE AREA
BEHIND DRYLINE/PACIFIC FRONT. STILL EXPECT RELATIVELY MILD
TEMPERATURES TODAY WITH VERY LOW AFTN HUMIDITIES. THIS WILL
COMBINE WITH GUSTY WEST WINDS... WHICH WILL APPROACH ADVISORY
SPEEDS... TO CREATE RED FLAG CONDITIONS ACROSS PORTIONS OF
SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. HAVE THEREFORE UPGRADED
FIRE WEATHER WATCH ACROSS WESTERN NORTH TEXAS TO A RED FLAG
WARNING AND INCLUDED PORTIONS OF SOUTHERN OKLAHOMA AS WELL. ON THE
FENCE FOR WIND ADVISORY FOR NORTHERN ROW OF OK COUNTIES... BUT
WILL HOLD OFF AT THIS POINT.

COLD FRONT WILL THEN MOVE SOUTH THROUGH THE ARE TONIGHT INTO
MONDAY IN ADVANCE OF NEXT SYSTEM TAKING SHAPE ACROSS THE WESTERN
U.S. THIS SYSTEM WILL MAKE ITS WAY TOWARD THE SOUTHERN PLAINS LATE
MONDAY INTO TUESDAY. THIS ONE COULD HAVE SIGNIFICANT IMPACT ON THE
AREA TUESDAY. TRENDS IN MOST OF THE MODELS... INCLUDING
GFS/NAM/SREF... CONTINUE TO INDICATE POTENTIAL FOR RAIN QUICKLY
CHANGING TO SNOW ACROSS A MAJORITY OF OKLAHOMA AND INTO NORTH
TEXAS DURING THE DAY ON TUESDAY. HAVE INCREASED PRECIP CHANCES AND
HAVE BEGUN TO SHOW SOME SNOW ACCUMULATIONS WITH THIS EVENT. WILL
NEED TO WATCH THIS ONE CLOSELY AS MOST OF THE MODELS LAST FEW RUNS
CONTINUE TO COOL SFC AND NEAR SFC TEMPS IN THE COLUMN ABOVE THE
AREA AND WOULD SUGGEST THE POTENTIAL FOR SEVERAL INCHES OF SNOW
ACROSS A GOOD CHUNK OF OKLAHOMA. WILL LIKELY ISSUE A SPECIAL
WEATHER STATEMENT TO ADDRESS THIS EVENT.

SOME WARMING EXPECTED MIDDLE OF THE WEEK... BUT IF SIGNIFICANT
SNOW DOES OCCUR THIS WARM UP WOULD BE TEMPERED. ANOTHER COLD
FRONT IS EXPECTED ON THURSDAY COOLING THINGS BACK DOWN FOR LATTER
PART OF THE WEEK INTO NEXT WEEKEND. RIGHT NOW WILL KEEP THINGS DRY
BEYOND LATE TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  62  33  52  33 /   0   0  10  40
HOBART OK         63  29  53  34 /   0   0  10  40
WICHITA FALLS TX  66  33  57  37 /   0   0  10  40
GAGE OK           58  23  47  30 /   0   0  10  40
PONCA CITY OK     60  29  49  31 /  10   0  10  20
DURANT OK         68  38  59  38 /  10   0  10  40

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
     OKZ036>039-044>046-050.

TX...RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
     TXZ083>090.

&&

23/30
Hazardous weather outlook, Feb 9, 7:18 PM CST, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
718 PM CST SAT FEB 9 2013

OKZ004>048-050>052-TXZ083>090-101100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
718 PM CST SAT FEB 9 2013

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
A FEW ISOLATED SEVERE STORMS WILL BE POSSIBLE OVERNIGHT INTO EARLY
SUNDAY MORNING ACROSS PARTS OF SOUTHEAST AND SOUTH CENTRAL OKLAHOMA.

DISCUSSION...
A STRONG STORM SYSTEM AND A COLD FRONT WILL MOVE ACROSS THE SOUTHERN
PLAINS TONIGHT. LIFT ASSOCIATED WITH THIS SYSTEM WILL BE SUFFICIENT FOR
SHOWERS AND SOME STORMS TO DEVELOP. MODEST AMOUNTS OF LOW-LEVEL MOISTURE
WILL RESULT IN WEAK INSTABILITY WHICH MAY RESULT IN A FEW SEVERE
THUNDERSTORMS DEVELOPING OVERNIGHT INTO EARLY SUNDAY MORNING. THE MOST
LIKELY AREA FOR ANY SEVERE STORMS IS EAST AND SOUTH OF A LINE FROM
WAURIKA AND DUNCAN... TO PAULS VALLEY AND HOLDENVILLE OKLAHOMA. IF
SEVERE STORMS DO DEVELOP... HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS
TO 60 MPH WILL BE POSSIBLE.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST SUNDAY FEB 10.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.

OTHER HAZARDOUS WEATHER...
FOG... SOME POSSIBLY DENSE... WILL AFFECT PARTS OF OKLAHOMA AND WESTERN
NORTH TEXAS THROUGH EARLY SUNDAY MORNING. VISIBILITIES OF LESS THAN A MILE
WILL BE LIKELY IN SOME LOCATIONS. DRIVERS NEED TO BE PREPARED FOR A SUDDEN
REDUCTION IN VISIBILITY. THE FOG IS EXPECTED TO DISSIPATE AFTER THE COLD
FRONTAL PASSAGE AND DRIER AIR MOVES INTO THE REGION BEHIND THE FRONT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
A FEW STRONG...POSSIBLY SEVERE...STORMS WILL STILL BE POSSIBLE OVER
SOUTHEAST OKLAHOMA EARLY SUNDAY MORNING.

OTHER HAZARDOUS WEATHER...
WILDFIRE POTENTIAL WILL BE ELEVATED SUNDAY AFTERNOON ACROSS WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS. LIGHT SNOW IS POSSIBLE ON TUESDAY
ACROSS MUCH OF OKLAHOMA. AT THIS TIME...SIGNIFICANT SNOWFALL IS NOT
EXPECTED.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
SUNDAY FEBRUARY 10.

In the hours before

Special weather statement, Feb 10, 12:26 AM CST, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1226 AM CST SUN FEB 10 2013

OKZ045-TXZ090-100645-
JEFFERSON OK-CLAY TX-
1226 AM CST SUN FEB 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON AND CLAY COUNTIES
UNTIL 1245 AM CST...

AT 1219 AM CST...A STRONG THUNDERSTORM WAS LOCATED NEAR BLUEGROVE...
MOVING NORTHEAST AT 60 MPH.

HAZARDS INCLUDE...
GUSTY WINDS AND HAIL UP TO HALF AN INCH IN DIAMETER.

LOCATIONS IMPACTED INCLUDE...
TERRAL...BLUEGROVE AND JOY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

&&

LAT...LON 3353 9829 3369 9840 3402 9782 3392 9775
      3392 9778 3389 9778 3390 9780 3388 9780
      3385 9786 3388 9794 3388 9798 3365 9798
TIME...MOT...LOC 0619Z 234DEG 58KT 3366 9826

CMS

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 12:26 AM CSTSpecial Weather StatementOUNClay19 min
Feb 10, 2:57 PM CSTWinter Storm WatchOUNHardeman38 hr
Feb 9, 9:05 PM CSTSpecial Weather StatementOUNBeckham55 min
Feb 9, 9:40 PM CSTSpecial Weather StatementOUNGreer, Harmon50 min

Nearby

Red Flag Warnings in Texas, 2013Red Flag Warnings in Oklahoma, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.